Image of the Week: A suspected overdose of acetaminophen - Clinical Advisor

Image of the Week: A suspected overdose of acetaminophen

Slideshow

  • Slide

A 75-year-old woman is brought to the emergency department after ingesting an unknown amount of acetaminophen. Approximately 4 hours earlier, she was found distraught with empty pill bottles nearby. Her daughter explains that her mother was recently diagnosed with dementia, has arthritis, and typically takes extended-release acetaminophen for pain relief throughout the day. After initial assessments, her serum acetaminophen (APAP) concentration is measured, revealing a level of 140 mcg/mL. Learn more about this case, take the quiz, and join the conversation on Figure 1.

The Image of the Week for August 20 is brought to you in partnership with: 

Figure 1 logo

Learn more about this case, and join the conversation on Figure 1.

Submit your diagnosis to see full explanation.

Learn more about this case, and join the conversation on Figure 1.

Next hm-slideshow in Image of the Week